Alert archive / Louisiana / Flash Flood Warnings in 2016

Flash Flood Warning 17, NWS Shreveport, LA

March 9, 20166 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at Mar 9, 2016, 7:39 AM CST for 6 parishes in Louisiana. It was in force for 7 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2016, 7:39 AM CST (13:39 UTC)
Expired
Mar 9, 2016, 2:30 PM CST
In force
7 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 31 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 8:15 AM CSTHEAVY RAIN 14.447 Se Bossier City, LACO-OP OBSERVER REPORTS 14.44 INCHES IN TAYLORTOWN...
Mar 9, 8:23 AM CSTFLASH FLOODShreveport, LAPUBLIC REPORTING OAK HILL CIRCLE AND GILBERT DRIVE UNDER WATER OFF OF EAST 70TH...
Mar 9, 9:15 AM CSTFLASH FLOODShreveport, LACOLT TRAIL ROAD FLOODED
Mar 9, 9:27 AM CSTFLASH FLOOD1 Wsw Eastwood, LABOSSIER PARISH SHERIFF'S OFFICE REPORTS NUMEROUS HOMES WITH WATER IN THEM...IN THE TALL TIMBERS NEIGHBORHOOD IN HAUGHTON...
Mar 9, 11:42 AM CSTFLASH FLOOD5 Ese Stonewall, LAI-49 INTERSECTION AT FRIERSON IS UNDER WATER...
Mar 9, 1:22 PM CSTFLASH FLOOD2 W Dixie Inn, LAESTIMATED 2 TO 3 FEET OF WATER FLOWING ACROSS US79 AT HATTEN ROBERTS ROAD...
Mar 9, 1:30 PM CSTFLASH FLOOD4 Ne Haughton, LAPRINCETON ROAD AT PRINCESTON IN BOSSIER PARISH WASHED OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1619 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
3.6
Supercell composite
21.6

Open this sounding in Storm Lab

The text

As transmitted.

914 
WGUS54 KSHV 091339
FFWSHV
LAC013-015-017-031-081-119-091630-
/O.NEW.KSHV.FF.W.0017.160309T1339Z-160309T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 AM CST WED MAR 9 2016

...FLASH FLOOD EMERGENCY FOR SEVERAL PARISHES IN NORTHWEST
LOUISIANA...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CADDO PARISH IN NORTHWESTERN LOUISIANA...
  WEST CENTRAL BIENVILLE PARISH IN NORTHWESTERN LOUISIANA...
  BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
  SOUTHERN WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
  DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
  NORTHWESTERN RED RIVER PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 1030 AM CST
    
* AT 732 AM CST...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
  PRODUCING VERY HEAVY RAINFALL MOVING INTO THE WARNED AREA...WHERE
  UPWARDS OF 10 INCHES OF RAIN HAVE ALREADY FALLEN. THIS ADDITIONAL
  RAINFALL WILL CAUSE SIGNIFICANT ADDITIONAL FLASH FLOODING....AND
  WILL EXACERBATE ONGOING FLOODING. 

  THIS IS A FLASH FLOOD EMERGENCY FOR PORTIONS OF NORTHWEST
  LOUISIANA. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SHREVEPORT...BOSSIER CITY...MINDEN...MANSFIELD...HAUGHTON...GREENWOOD...
  BLANCHARD...BENTON...STONEWALL...LOGANSPORT...RINGGOLD...SIBLEY...COTTON
  VALLEY...DOYLINE...MOORINGSPORT...DUBBERLY...DIXIE INN...HEFLIN...FOSTERS
  AND EASTWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS WILL BE
UNSTABLE AND UNSAFE.

&&

LAT...LON 3188 9390 3190 9390 3189 9391 3200 9402
      3270 9399 3285 9324 3272 9324 3255 9320
      3203 9343 3185 9387

$$

12
3 follow-up statements
205 
WGUS74 KSHV 091534
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
934 AM CST WED MAR 9 2016

LAC013-015-017-031-081-119-091630-
/O.CON.KSHV.FF.W.0017.000000T0000Z-160309T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO LA-BIENVILLE LA-BOSSIER LA-WEBSTER LA-DE SOTO LA-RED RIVER LA-
934 AM CST WED MAR 9 2016

...THIS IS A FLASH FLOOD EMERGENCY FOR PORTIONS OF NORTHWEST
LOUISIANA...INCLUDING SHREVEPORT...BOSSIER CITY...MINDEN...AND
STONEWALL...

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CST FOR
CADDO...WEST CENTRAL BIENVILLE...BOSSIER...SOUTHERN WEBSTER...DE SOTO
AND NORTHWESTERN RED RIVER PARISHES...

AT 928 AM CST... DANGEROUS FLASH FLOODING CONTINUES...WITH NUMEROUS
HOMES UNDER WATER AND ROADS WASHED OUT. ALTHOUGH RAINFALL RATES HAVE
DECREASED...FLOODING WILL BE ONGOING FOR SEVERAL MORE HOURS. 

THIS IS A FLASH FLOOD EMERGENCY FOR THE SHREVEPORT BOSSIER CITY
METRO AND SURROUNDING AREAS OF NORTHWEST LOUISIANA. SEEK HIGHER
GROUND NOW!

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHREVEPORT...BOSSIER CITY...MINDEN...MANSFIELD...HAUGHTON...GREENWOOD...
BLANCHARD...BENTON...STONEWALL...LOGANSPORT...RINGGOLD...SIBLEY...COTTON
VALLEY...DOYLINE...MOORINGSPORT...DUBBERLY...DIXIE INN...HEFLIN...FOSTERS
AND EASTWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION
ORDER...AS ANY SECONDARY ROADWAY IN THE WARNED AREA WILL BE UNSAFE.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS WILL BE
UNSTABLE AND UNSAFE.

&&

LAT...LON 3188 9390 3190 9390 3189 9391 3200 9402
      3270 9399 3285 9324 3272 9324 3255 9320
      3203 9343 3185 9387

$$

12
490 
WGUS54 KSHV 091626
FFWSHV
LAC013-015-017-031-081-119-092030-
/O.EXT.KSHV.FF.W.0017.000000T0000Z-160309T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 AM CST WED MAR 9 2016

...FLASH FLOOD EMERGENCY FOR FOR PORTIONS OF NORTHWEST
LOUISIANA...INCLUDING SHREVEPORT...BOSSIER CITY...
HAUGHTON...MINDEN...AND STONEWALL...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CADDO PARISH IN NORTHWESTERN LOUISIANA...
  WEST CENTRAL BIENVILLE PARISH IN NORTHWESTERN LOUISIANA...
  BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
  SOUTHERN WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
  DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
  NORTHWESTERN RED RIVER PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 230 PM CST

* AT 1021 AM CST...DANGEROUS FLASH FLOODING CONTINUES...WITH
  NUMEROUS HOMES UNDER WATER AND ROADS WASHED OUT. ALTHOUGH RAINFALL
  RATES HAVE DECREASED...FLOODING WILL BE ONGOING FOR SEVERAL MORE
  HOURS. 

  THIS IS A FLASH FLOOD EMERGENCY FOR FOR THE SHREVEPORT BOSSIER   
CITY METRO AND SURROUNDING AREAS OF NORTHWEST LOUISIANA. SEEK HIGHER
GROUND NOW! 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SHREVEPORT...BOSSIER CITY...MINDEN...MANSFIELD...HAUGHTON...GREENWOOD...
  BLANCHARD...BENTON...STONEWALL...LOGANSPORT...RINGGOLD...SIBLEY...COTTON
  VALLEY...DOYLINE...MOORINGSPORT...DUBBERLY...DIXIE INN...HEFLIN...FOSTERS
  AND EASTWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION
ORDER...AS ANY SECONDARY ROADWAY IN THE WARNED AREA WILL BE UNSAFE.

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3188 9390 3190 9390 3189 9391 3200 9402
      3270 9399 3285 9324 3272 9324 3255 9320
      3203 9343 3185 9387

$$

12
861 
WGUS74 KSHV 091930
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CST WED MAR 9 2016

LAC013-015-017-031-081-119-092030-
/O.CON.KSHV.FF.W.0017.000000T0000Z-160309T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO LA-BIENVILLE LA-BOSSIER LA-WEBSTER LA-DE SOTO LA-RED RIVER LA-
130 PM CST WED MAR 9 2016

...THIS IS A FLASH FLOOD EMERGENCY FOR PORTIONS OF NORTHWEST
LOUISIANA INCLUDING SHREVEPORT...BOSSIER CITY...HAUGHTON...
MINDEN...AND STONEWALL...

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CST
WEDNESDAY FOR CADDO...WEST CENTRAL BIENVILLE...BOSSIER...SOUTHERN
WEBSTER...DE SOTO AND NORTHWESTERN RED RIVER PARISHES...

AT 121 PM CST...SIGNIFICANT FLASH FLOODING CONTINUES ACROSS THE
WARNED AREA. NUMEROUS ROADS ARE WASHED OUT AND CLOSED...INCLUDING
PORTIONS OF INTERSTATE 20 AND U.S. 79 IN WEBSTER PARISH. NUMEROUS
HOMES ARE BEING IMPACTED BY FLOOD WATERS. ANOTHER THREE TO FIVE
INCHES OF RAINFALL WILL BE POSSIBLE OVER THE NEXT SEVERAL
HOURS...WHICH WILL SUBSTANTIALLY ADD TO THE ONGOING FLOODING.  

THIS IS A FLASH FLOOD EMERGENCY FOR PORTIONS OF NORTHWEST LOUISIANA.
SEEK HIGHER GROUND NOW!

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHREVEPORT...BOSSIER CITY...MINDEN...MANSFIELD...HAUGHTON...GREENWOOD...
BLANCHARD...BENTON...STONEWALL...LOGANSPORT...RINGGOLD...SIBLEY...COTTON
VALLEY...DOYLINE...MOORINGSPORT...DUBBERLY...DIXIE INN...HEFLIN...FOSTERS
AND EASTWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS ARE UNSTABLE
AND UNSAFE.

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3188 9390 3190 9390 3189 9391 3200 9402
      3270 9399 3285 9324 3272 9324 3255 9320
      3203 9343 3185 9387

$$

12

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 5:00 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Mar 9, 5:00 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 AM CST WED MAR 9 2016

.AVIATION...
MORE OF THE SAME EXPECTED ACROSS OUR TERMINAL LOCATIONS THIS
MORNING. ACTIVITY CONTINUES TO BE WIDESPREAD ACRSOS THE ENTIRE
FOUR STATE REGION WITH LITTLE TO ANY END IN SIGHT. FOR THE MOST
PART...PREVAILED TSRA WITH 3-5SM VISIBILITY. CONTINUES THESE
TRENDS THROUGHOUT THE DAY WITH PERHAPS A LITLE IMPROVEMENT TO MFR
LATER TODAY.

RAIN AND THUNDERSTORMS WILL LIKELY HANG AROUND OVENRIGHT ANS WELL.

13

&&

.PREV DISCUSSION... /ISSUED 337 AM CST WED MAR 9 2016/

DISCUSSION...
MAJOR FLOODING FROM 5 TO NEAR 10 INCH RAINFALLS ACROSS MUCH OF THE
AREA...WITH HEAVY RAINFALL EVENT FAR FROM OVER. NAM PWS ARE
INDICATING SEASONAL RECORD VALUES THIS AFTN AND EVE RIGHT AT 2
INCHES...SUGGESTING THAT ADDITIONAL RAINFALL COULD POSSIBLY MATCH
OR EXCEED PREVIOUS RAINFALL TOTALS...WHICH IS A SCARY THOUGHT.
NEEDLESS TO SAY...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 4 PM
THURSDAY AFTN. HOWEVER...WITH CUTOFF UPPER LOW SLOWLY DRIFTING
OVER NORTHERN MEXICO AND WILL BECOME STNRY OVER SOUTH TX LATER
THIS WEEK...THINKING VERY LIKELY THAT FLASH FLOOD WATCH WILL BE
EXPANDED IN TIME FOR AT LEAST LA/AR PORTIONS OF THE REGION.
REGIONS OF INTENSE UPPER DIFFLUENCE WILL OCCUR ON THE NORTHEAST
SIDE OF THIS UPPER LOW. LOW LVL WIND SHEAR PICKS UP WITH LOW LVL
JET INCREASING SO SVR THREAT APPEARS EVERY BIT AS LIKELY AS
YESTERDAY...WITH SVRL SVR WARNINGS ISSUED IN ADDITION TO FLOODING.
SVR WX THREAT MAINLY ALONG AND SOUTH OF I-20. DEVELOPING SFC LOW
SE OF DFW METRO WILL ALSO REMAIN ANCHORED IN PLACE DUE TO
INFLUENCE OF UPPER LOW...CREATING A SHARP BOUNDARY JUST SOUTH OF
I-30 OVER NE TX. HOWEVER...THIS BOUNDARY WILL DO LITTLE TO INHIBIT
HEAVY RAIN DEVELOPMENT TO THE NORTH...ALTHOUGH SHOULD INHIBIT SVR
STORMS. SVR THREAT WILL DIMINISH WITH A DECREASE IN LOW LVL
SHEAR...ALTHOUGH SOME QUESTION ON WHETHER COOLING IN MID
LVLS...DESPITE DEEP SOUTH FLOW AROUND UPPER LOW...MAY ENHANCE
STORM BOUYANCY THURSDAY AFTN AND NIGHT. AT LEAST THE VERTICAL
MOISTURE PROFILE BECOMES MORE COMPLEX AFTER 12Z THURSDAY...MEANING
THAT POPS SHOULD FALL BELOW CATEGORICAL...AS DRY LVLS SET UP
SANDWICHED BETWEEN MOIST LAYERS. HOWEVER...DEEP SOUTHERLY FLOW
WILL CONTINUE THRU FRIDAY NIGHT...AND AS UPPER LOW FINALLY OPENS
UP SATURDAY...TRANSITION TO DEEP WESTERLY FLOW WILL CLEAR OUT
PESKY LOW. THAT SAID...ONE MORE SMALL AND FAST MOVG UPPER LOW
APPEARS TO SPIN UP IN ZONAL FLOW AND SWEEP OHVD LATE SAT INTO
SUNDAY. NOT SURE WHETHER ANY MOISTURE WILL BE LEFTOVER BY
THEN...BUT IF SO...DYNAMICS WILL SQUEEZE OUT ANOTHER QUICK ROUND
OF POSSIBLE ELEVATED CONVECTION BEFORE WE ARE BLESSED WITH AT
LEAST A COUPLE OF DAYS OF FAIR WX IN EARLY PART OF NEXT
WEEK./VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  66  77  63 / 100 100  80  60
MLU  76  68  77  65 /  90  90  90  80
DEQ  69  62  68  59 / 100  90  90  70
TXK  70  63  70  59 / 100 100  80  60
ELD  72  67  75  62 / 100 100  90  80
TYR  72  63  72  60 / 100  60  70  50
GGG  71  65  75  61 / 100  80  70  50
LFK  74  65  78  61 / 100  90  70  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ARZ050-051-
     059>061-070>073.

LA...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR LAZ001>006-
     010>014-017>022.

OK...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

13
Hazardous weather outlook, Mar 9, 5:39 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
539 AM CST WED MAR 9 2016

ARZ073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-101145-
UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-
BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-
CALDWELL-LA SALLE-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-
539 AM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST
TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THE THREAT FOR MAJOR FLOODING WILL CONTINUE...AND LIKELY WILL
INCREASE...AS WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP AND BRING SEVERAL MORE INCHES OF RAIN TO AREAS THAT ARE
ALREADY EXPERIENCING FLOODING FROM 5 TO 10 INCHES OF RAINFALL THAT
HAVE ALREADY OCCURRED. IN ADDITION TO THE FLOODING...A FEW OF
THESE STORMS WILL ALSO LIKELY BECOME SEVERE...WITH STRONG TO
POSSIBLY DAMAGING WIND GUSTS...AND EVEN ISOLATED TORNADOES
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST
THURSDAY. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS
WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN...
MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER
LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE
AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL BE NEEDED FOR MUCH OF TODAY
AND TONIGHT...MAINLY TO ASSIST WITH STRANDED MOTORISTS IN FLOODED
ROADWAYS...AND POSSIBLE HIGH WATER RESCUES.

ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-136-
137-101145-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
539 AM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THE THREAT FOR FLOODING WILL INCREASE...AS WIDESPREAD SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP AND BRING SEVERAL MORE INCHES OF
RAIN TO AREAS TODAY AND TONIGHT...THAT ARE ALREADY EXPERIENCING
MINOR TO MODERATE FLOODING FROM 3 TO OVER 7 INCHES OF RAINFALL
THAT HAVE ALREADY OCCURRED. STRONG GUSTY WINDS MAY ALSO OCCUR IN
THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST
THURSDAY. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS
WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN...
MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER
LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE
AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY POSSIBLY BE NEEDED TODAY AND
TONIGHT...MAINLY TO ASSIST MOTORISTS MOTORISTS IN FLOODED
ROADWAYS.

VII

In the hours before

Local storm report, Mar 9, 7:09 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 AM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 AM     FLASH FLOOD      4 WNW HENDERSON         32.18N  94.86W
03/09/2016                   RUSK               TX   AMATEUR RADIO

            SEVERAL INCHES OF WATER FLOWING OVER HIGHWAY 64 AT
            COUNTY ROAD 481.

&&

EVENT NUMBER SHV1600115

15
Local storm report, Mar 9, 7:10 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
710 AM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     HEAVY RAIN       SWARTZ                  32.57N  91.99W
03/09/2016  M8.89 INCH       OUACHITA           LA   TRAINED SPOTTER

&&

EVENT NUMBER SHV1600116

15
Special weather statement, Mar 9, 7:16 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
716 AM CST WED MAR 9 2016

TXZ152-165-166-091400-
SAN AUGUSTINE TX-ANGELINA TX-NACOGDOCHES TX-
716 AM CST WED MAR 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR ANGELINA...WESTERN SAN AUGUSTINE
AND SOUTHEASTERN NACOGDOCHES COUNTIES UNTIL 800 AM CST...

AT 715 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HUDSON TO 6 MILES
SOUTHEAST OF DIBOLL TO NEAR CORRIGAN...AND MOVING NORTHEAST AT 45
MPH.

STRONG WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LUFKIN...DIBOLL...HUDSON...HUNTINGTON...WODEN...ETOILE...BURKE...ZAVALLA...
CHIRENO...BROADDUS...DOLAN...HOMER...DENNING...CLAWSON...SHAWNEE AND
REDLAND.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3110 9465 3109 9467 3113 9482 3117 9485
      3123 9486 3126 9490 3128 9488 3130 9490
      3132 9490 3134 9492 3161 9440 3145 9418
      3107 9430 3103 9447
TIME...MOT...LOC 1315Z 234DEG 38KT 3129 9487 3113 9471 3096 9485

15
Local storm report, Mar 9, 7:18 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 AM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     FLASH FLOOD      MARSHALL                32.54N  94.35W
03/09/2016                   HARRISON           TX   PUBLIC

            HIGHWAY 59 AT HIGHWAY 43 IS CLOSED DUE TO FLOODING.

&&

EVENT NUMBER SHV1600117

15
Local storm report, Mar 9, 7:32 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
732 AM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HEAVY RAIN       LONGVIEW                32.52N  94.76W
03/09/2016  M8.60 INCH       GREGG              TX   NWS EMPLOYEE

            REPORT FROM RETIRED NWS EMPLOYEE.

&&

EVENT NUMBER SHV1600119

15
Local storm report, Mar 9, 7:38 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
738 AM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 AM     FLASH FLOOD      HENDERSON               32.16N  94.80W
03/09/2016                   RUSK               TX   EMERGENCY MNGR

            HENDERSON FIRE WORKING EVACUATION OF WEST VALE
            APARTMENTS ON WEST MAIN...

&&

EVENT NUMBER SHV1600120

35

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:36 PM CSTFlash Flood WarningSHVBienville, Claiborne, Lincoln, Union, Webster16 hr
Mar 8, 6:57 PM CSTFlash Flood WarningSHVDe Soto, Natchitoches, Red River, Sabine6 hr
Mar 8, 7:14 PM CSTTornado WarningSHVNatchitoches, Red River, Sabine31 min
Mar 8, 7:29 PM CSTFlash Flood WarningSHVDe Soto6 hr
Mar 8, 7:42 PM CSTFlash Flood WarningSHVBienville, De Soto, Natchitoches, Red River, Webster6 hr
Mar 8, 7:45 PM CSTTornado WarningSHVDe Soto, Natchitoches, Red River30 min
Mar 8, 7:48 PM CSTSevere Thunderstorm WarningSHVDe Soto, Sabine57 min
Mar 8, 8:04 PM CSTFlash Flood WarningSHVBienville, Jackson, Lincoln, Natchitoches, Ouachita, Union and 1 more6 hr
Mar 8, 8:15 PM CSTTornado WarningSHVBienville, Jackson, Natchitoches, Winn45 min
Mar 8, 8:54 PM CSTSevere Thunderstorm WarningSHVNatchitoches, Red River, Sabine66 min
Mar 8, 9:00 PM CSTFlash Flood Warning EmergencySHVBossier, Caddo, De Soto, Red River, Webster12 hr
Mar 8, 9:11 PM CSTSpecial Weather StatementSHVLincoln49 min
Mar 8, 9:14 PM CSTRiver Flood WarningSHVWebster17 days
Mar 8, 9:14 PM CSTRiver Flood WarningSHVBienville, Bossier, Webster14 days
Mar 8, 9:19 PM CSTTornado WarningSHVDe Soto, Natchitoches, Red River, Sabine41 min
Mar 8, 9:35 PM CSTFlash Flood WarningSHVCaldwell, Ouachita, Union6 hr
Mar 8, 9:39 PM CSTRiver Flood WarningSHVBienville, Bossier, Red River, Webster18 days
Mar 8, 9:49 PM CSTRiver Flood WarningSHVBienville, Bossier20 days
Mar 8, 10:11 PM CSTRiver Flood WarningSHVDe Soto19 days
Mar 8, 10:22 PM CSTSpecial Weather StatementSHVBienville53 min
Mar 8, 10:29 PM CSTTornado WarningSHVBienville, Claiborne, Lincoln, Red River, Webster61 min
Mar 8, 11:09 PM CSTFlash Flood WarningSHVCaddo, De Soto34 hr
Mar 8, 11:10 PM CSTTornado WarningSHVBienville, Claiborne, Jackson, Lincoln19 min
Mar 9, 1:44 AM CSTFlash Flood WarningSHVBienville, Red River, Webster8 hr
Mar 9, 3:28 AM CSTAreal Flood WarningSHVBienville, Jackson, Lincoln, Ouachita, Union3 hr
Mar 9, 4:58 AM CSTFlash Flood WarningSHVCaddo5 hr
Mar 9, 7:51 AM CSTRiver Flood WarningSHVClaiborne, Lincoln, Union5 days
Mar 9, 7:56 AM CSTRiver Flood WarningSHVLincoln, Ouachita, Union8 days
Mar 9, 8:14 AM CSTFlash Flood WarningSHVBienville, De Soto, Natchitoches, Red River, Sabine4 hr
Mar 9, 9:18 AM CSTFlash Flood WarningSHVBienville, Jackson, Lincoln, Ouachita, Red River, Union and 1 more4 hr
Mar 9, 9:20 AM CSTSpecial Weather StatementSHVJackson, Lincoln, Union40 min
Mar 9, 10:06 AM CSTSpecial Weather StatementSHVOuachita, Union39 min
Mar 9, 10:07 AM CSTSpecial Weather StatementSHVOuachita, Union38 min
Mar 9, 10:26 AM CSTRiver Flood WarningSHVCaddo19 days
Mar 9, 10:40 AM CSTFlash Flood WarningSHVCaldwell, Grant, Natchitoches, Red River, Sabine, Winn23 hr
Mar 9, 10:58 AM CSTFlash Flood WarningSHVBienville, Claiborne, Lincoln, Union, Webster4 hr
Mar 9, 11:08 AM CSTRiver Flood WarningSHVCaddo, De Soto16 days
Mar 9, 11:47 AM CSTRiver Flood WarningSHVBienville, Bossier, Caddo, Natchitoches, Red River16 days
Mar 9, 11:47 AM CSTRiver Flood WarningSHVGrant, Natchitoches, Red River19 days
Mar 9, 11:51 AM CSTRiver Flood WarningSHVCaldwell, Grant, LaSalle, Winn13 days
Mar 9, 12:07 PM CSTFlash Flood WarningSHVBienville, De Soto, Natchitoches, Red River, Sabine23 hr
Mar 9, 1:15 PM CSTFlash Flood WarningSHVBossier, Caddo, Webster23 hr
Mar 9, 2:30 PM CSTFlash Flood Warning EmergencySHVBienville, Bossier, Caddo, De Soto, Red River, Webster23 hr
Mar 9, 2:30 PM CSTRiver Flood WarningSHVCaddo6 days
Mar 9, 2:48 PM CSTFlash Flood WarningSHVBienville, Caldwell, Jackson, Lincoln, Natchitoches, Ouachita and 4 more12 hr
Mar 9, 2:52 PM CSTFlash Flood WarningSHVBienville, Claiborne, Lincoln, Union, Webster21 hr
Mar 9, 2:53 PM CSTSpecial Weather StatementSHVBienville, Claiborne, Jackson, Lincoln, Natchitoches, Winn52 min
Mar 9, 3:48 PM CSTSpecial Weather StatementSHVJackson57 min

Nearby

Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.